Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Diagnosed with hypothyroidism. Feeling lethargic. Is this related to weight gain?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
I am a chronic patient of hypothyroidism. I have been diagnosed with hypothyroidism from past 17 years now. I feel lethargic. I am around 15 kg overweight. has hypothyroidism to do any thing with my weight gain? As already mentioned I am lethargic and often dont tend to continue with my exercise schedules...
Posted Sat, 11 May 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 42 hours later
Dear XXXXXXX
Thanks for writing in. Hypothyroidism is a chronic lifelong problem. Not everyone who is hypothyroid is obese. Some are lean and thin. But having hypothyroidism makes weight loss more difficult because it decreases body metabolism. But there is no drug that can increade body met in these patoents. So you need to put extra efforts to lose weight. We do see many patients with similar complaint like you do. Its diff8cult to counsel them because diet & walking are easier said than done and there is noth8ng in terms of medication we can offer them. Take multivitamins, calcium and vitamin D supplementation for lethargy. Put in more efforts in diet and workout. Im confident you will succeed ultimately.
Hope this helps
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor